MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on its distal area.A new support guidewire (unknown) was used to continue the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on its distal area.A new support guidewire (unknown) was used to continue the procedure.There was no reported patient injury.A non-sterile pgw.018 sv short 300cm st peripheral steerable guidewire (pgw) was received for analysis.Per visual analysis, the coiled wire of the unit was observed unraveled/stretched and separated from the core wire.Sem analysis of the separated area presented evidence of plastic deformation on the wire.Plastic deformations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 35263117 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The reported event, ¿distal tip-wires-frayed/split/torn was not confirmed because this condition was not observed.However, the event ¿guidewire - fractured-separated¿ was confirmed due to the separated condition of the coiled wire.The exact cause of the separation could not be conclusively determined during analysis.Plastic deformations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Procedural/handling factors such as removing the wire from the dispenser by the distal floppy end and/or contact between the wire and a sharp medical device may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
As reported, a.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on its distal area.A new support guidewire (unknown) was used to continue the procedure.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 35263117 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-wires- frayed/split/torn¿ could not be confirmed.Shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.¿ based on the limited information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Analysis of the returned device indicated a separation.No additional information could be obtained despite several requests.Additional h6 product codes is 2547 (separation failure) and 1260 (fracture).Analysis: a non-sterile pgw.018 sv short 300cm st peripheral steerable guidewire (pgw) was received for analysis inside a plastic bag.Per visual analysis, the core wire of the unit was observed separated from the coiled wire cap.The coiled wire was received unraveled/ stretched.No other anomalies observed.Per microscopic analysis, the peripheral steerable guidewire was sent to sem analysis to determine the root cause of the core wire separated condition.Results showed the separated area of the pgw.018 sv short 300 cm st guidewire unit presented evidence of plastic deformation on the wire of the unit.The plastic deformation is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A review of the manufacturing documentation associated with cordis lot 35263117, does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The reported event by the customer as ¿distal tip-wires-frayed/split/torn ¿as well as the reported event by the customer as ¿guidewire - fractured-separated ¿ were confirmed due to the separated condition of the unit the way it was received for evaluation.However, per sem analysis, the unit presented evidence of plastic deformation commonly associated with separations caused by material tensile overload.Nonetheless, the cause of the wire frayed split torn and separated condition of the device could not be conclusively determined during the analysis.Neither the phr review nor the sem analysis, or the product evaluation results suggest that the reported event could be related to the manufacturing process.No actions will be taken at this time since there are no indications that the reported complaint is related to the manufacturing process.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
LAKE REGION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12414220
Report Number1016427-2021-05370
Device Sequence Number3577243
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)230331(10)35263117
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number503558X
Device Lot Number35263117
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/21/2021
10/06/2021
11/05/2021
12/15/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/22/2021
10/11/2021
11/22/2021
01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown